Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Jacksonville, FL

February 24, 20165 counties in Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 24, 2016, 7:09 AM EST for 5 counties in Florida. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 7:09 AM EST (12:09 UTC)
Expired
Feb 24, 2016, 7:45 AM EST
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Alachua County, FL, Baker County, FL, Bradford County, FL, Clay County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 57 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 7:30 AM ESTTSTM WND DMG1 S Lawtey, FLNWS STORM SURVEY REPORTED STRAIGHT LINE WIND DAMAGE ALONG A LINE FROM ONE MILE SOUTH OF LAWTEY NEAR THE LAWTEY CORRECTIONAL INSTITUTION FOR TWO MILES LONG TO ONE MILE EAST-NORTHEAST OF LAWTEY ALONG NE 6TH AVENUE. MAXIMUM WINDS WERE BETWEEN 80 TO 100 MPH. TIME
Feb 24, 7:40 AM ESTTSTM WND DMG1 Ese Lawtey, FLEMERGENCY MANAGER REPORTS SEVERAL TREES DOWN NEAR THE 900 BLOCK OF NE 223RD ST.
Feb 24, 7:40 AM ESTTSTM WND DMG1 S Lawtey, FLBROADCAST MEDIA RELAYS REPORT OF DAMAGE TO THE LAWTEY CORRECTIONAL FACILITY. TIME BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 3:58 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 506 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
506 m²/s²
0-3 km storm-relative helicity
524 m²/s²
Significant tornado parameter
1.7
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted.

774 
WUUS52 KJAX 241209
SVRJAX
FLC001-003-007-019-125-241245-
/O.NEW.KJAX.SV.W.0012.160224T1209Z-160224T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
709 AM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN NORTHERN FLORIDA...
  BRADFORD COUNTY IN NORTHERN FLORIDA...
  SOUTHEASTERN BAKER COUNTY IN NORTHEASTERN FLORIDA...
  NORTHWESTERN CLAY COUNTY IN NORTHEASTERN FLORIDA...
  NORTH CENTRAL ALACHUA COUNTY IN NORTHERN FLORIDA...

* UNTIL 745 AM EST

* AT 709 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WORTHINGTON
  SPRING...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GAINESVILLE...STARKE...LAKE BUTLER...RAIFORD...WORTHINGTON SPRING...
  MIDDLEBURG...ALACHUA...MACCLENNY...GLEN ST. MARY...WORTHINGTON SPRINGS...
  GROVES...BEASLEY...NEW RIVER...SAMPSON...LAWTEY...LA CROSSE...BROOKER...
  JOHNSTOWN...ELLERBEE AND DUKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHEASTERN
FLORIDA.

LAT...LON 3035 8216 3027 8205 3019 8205 3019 8193
      3012 8184 2974 8239 2988 8255
TIME...MOT...LOC 1209Z 228DEG 48KT 2989 8238 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:54 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 24, 4:54 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 AM EST WED FEB 24 2016

...TORNADO WATCH FOR INLAND SOUTHEAST GEORGIA AND THE SUWANNEE
VALLEY THROUGH 10 AM THIS MORNING...

.CURRENTLY...
EARLY MORNING SURFACE ANALYSIS DEPICTS INTENSIFYING LOW PRESSURE
(991 MILLIBARS) OVER THE TENNESSEE VALLEY...MOVING QUICKLY
NORTHEASTWARD. A TRAILING COLD FRONT EXTENDS SOUTHWARD TO COASTAL
MISSISSIPPI...WITH A WARM FRONT POSITIONED JUST NORTH OF THE
ALTAMAHA/OCMULGEE RIVERS. ALOFT...AN IMPRESSIVE CYCLONE WAS
LOCATED OVER THE TENNESSEE VALLEY...WITH A STRENGTHENING JET
STREAK TO THE SOUTH OF THIS FEATURE ALONG THE NORTHERN GULF COAST.
A BROKEN SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WAS
POSITIONED JUST WEST OF THE OCMULGEE RIVER AND EXTENDING SOUTHWARD
THROUGH THE FLORIDA BIG BEND INTO THE EASTERN GULF OF
MEXICO...AND THIS ACTIVITY IS MOVING RAPIDLY EASTWARD NEAR 50
MPH. AHEAD OF THIS LINE...SOUTHERLY WINDS WERE INCREASING FROM
EAST TO WEST ACROSS OUR REGION. LOWER STRATUS CLOUDS WERE LOCATED
CLOSER TO THE WARM FRONT OVER INLAND SOUTHEAST GA...WITH LOW
CUMULUS BASES ADVANCING EASTWARD INTO THE FAR WESTERN SUWANNEE
VALLEY AS OF 09Z. TEMPERATURES AND DEWPOINTS WERE IN THE 60S
AREA-WIDE.

.NEAR TERM /TODAY THROUGH TONIGHT/...
STRONG TO SEVERE THUNDERSTORMS ALONG AND JUST AHEAD OF A SQUALL
LINE WILL ADVANCE INTO OUR WESTERN COUNTIES THROUGH 6 AM...AND
THEN WILL PROGRESS QUICKLY EASTWARD TO A POSITION FROM ALMA TO
WAYCROSS TO LAKE CITY BY 7 AM...AND THEN CONTINUING RAPIDLY
EASTWARD THROUGH THE REST OF THE MORNING HOURS. BASED ON LATEST
HI-RES GUIDANCE...WE EXPECT ACTIVITY TO MOVE INTO THE ATLANTIC
COASTAL COUNTIES BY THE MID-MORNING HOURS...GENERALLY 9-11
AM...AND THEN OFFSHORE BY NOON. AS WAS EXPECTED...INSTABILITY IS
THE LIMITING FACTOR IN THIS POTENTIAL SEVERE WEATHER EVENT...WITH
LATEST LAPS ANALYSIS DEPICTING AROUND 250 J/KG CLOSE TO THE WARM
FRONT OVER INLAND SOUTHEAST GA. A NARROW STRIP OF MAINLY ELEVATED
INSTABILITY EXISTS ALONG THE SQUALL LINE OVER THE FL BIG BEND AND
INTO THE EASTERN GULF OF MEXICO. DAMAGING WIND GUSTS WILL CONTINUE
TO BE THE PRIMARY THREAT WITH THIS ACTIVITY...WITH 60-80 MPH WINDS
POSSIBLE WITHIN STRONGER ACTIVITY. IMPRESSIVE DEEP-LAYER SHEAR
COULD ALSO RESULT IN HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE THROUGH THE MID-MORNING HOURS. ACTIVITY MAY WEAKEN AS IT
APPROACHES THE I-95 CORRIDOR DURING THE MID-MORNING HOURS AS
INSTABILITY ALONG THE COAST REMAINS ELEVATED THROUGHOUT THE
EVENT...BUT SEVERE WEATHER CANNOT BE RULED OUT GIVEN THE
IMPRESSIVE DYNAMICS IN PLACE. ACTIVITY WILL MOVE INTO THE COASTAL
WATERS BY THE LATE MORNING HOURS.

OUR LOCAL PRESSURE GRADIENT WILL REMAIN VERY TIGHT TODAY...WITH
SOUTHWEST WINDS INCREASING TO 20-30 MPH SUSTAINED WITH FREQUENT
GUSTS UP TO 45 MPH IN THE WAKE OF THE MORNING SQUALL LINE. A WIND
ADVISORY WILL GO INTO EFFECT AT 10 AM...WITH WINDY CONDITIONS
EXPECTED THROUGH SUNSET. WINDS WILL GRADUALLY SHIFT TO A WESTERLY
DIRECTION FOLLOWING THE PASSAGE OF A COLD FRONT THIS
AFTERNOON...WITH RAPIDLY CLEARING SKIES EXPECTED FROM WEST TO
EAST. HIGHS TODAY WILL CLIMB TO NEAR 80 ALONG THE I-95
CORRIDOR...AND MID 70S OVER OUR WESTERN ZONES WHERE COLD AIR
ADVECTION WILL NOT SET IN UNTIL THE AFTERNOON HOURS. BREEZY
WESTERLY WINDS ARE EXPECTED OVERNIGHT...GENERALLY SUSTAINED NEAR
10 MPH INLAND AND AROUND 15 MPH AT THE COAST. SOME WRAP-AROUND
MOISTURE WILL PIVOT ACROSS FAR INLAND SOUTHEAST GA
OVERNIGHT...WITH SOME INCREASE IN LOW CLOUDS EXPECTED. LOWS
TONIGHT WILL FALL INTO THE 40S REGION-WIDE.

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
BREEZY WESTERLY WINDS WILL CONTINUE ON THURS...AND DESPITE SUNNY
SKIES...COLD AIR ADVECTION WILL KEEP HIGHS IN THE 60 TO 65 DEGREE
RANGE...WHICH IS 5-10 DEGREES BELOW LATE FEB CLIMO. COLD HIGH
PRESSURE WILL BUILD OVER THE SOUTHERN PLAINS STATES ON THURS
NIGHT...WITH SURFACE WINDS BECOMING WEST-NORTHWESTERLY AND
GRADUALLY DECREASING INLAND BUT REMAINING IN THE 10-15 MPH EAST
OF INTERSTATE 95. LOWS WILL FALL BELOW LATE FEB CLIMO AREA-
WIDE...GENERALLY MID/UPPER 30S INLAND AND LOWER 40S AT THE COAST.
WIND CHILL VALUES EARLY ON FRI MORNING WILL FALL INTO THE LOWER
30S AT INLAND LOCATIONS.

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FAIR AND SEASONABLY COOL WEATHER WILL BE THE RULE THROUGH
SATURDAY AS MUCH OF THE EASTERN CONUS WILL BE UNDER THE INFLUENCE
OF AN UPPER LEVEL LONG WAVE TROUGH AS HIGH PRESSURE ADVANCES FROM
ALONG THE GULF COAST TO EAST OF FLORIDA DURING THE PERIOD ENSURING
A PLEASANT STRETCH OF DRY WEATHER. UNDER MOSTLY SUNNY
SKIES...HIGHS FRI AND SAT WILL ONLY REACH THE UPPER 50S TO THE
LOWER 60S. RADIATIONAL COOLING IS EXPECTED FRI AND SAT
NIGHTS...WITH FROST A GOOD POSSIBILITY INLAND...WHERE LOWS WILL
FALL INTO THE MID 30S BOTH NIGHTS. LOWS AT THE COAST WILL
GENERALLY DROP INTO THE LOWER 40S. DEEP LAYER RIDGING WILL BEGIN
TO DEVELOP ACROSS MUCH OF THE SOUTHEAST SUNDAY THROUGH TUESDAY,
WITH WARMER TEMPERATURES ON TAP. MAX TEMPS TRANSITION FROM THE
UPPER 60S ON SUNDAY TO THE 70S MONDAY THROUGH WEDNESDAY. A SLIGHT
CHANCE OF SHOWERS ARE POSSIBLE BY NEXT WEDNESDAY AS ANOTHER
UPSTREAM SYSTEM MOVES INTO TEXAS WITH A MORE MOIST ONSHORE FLOW
DEVELOPING OVER SE GA AND NE FL.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH AROUND 12Z. SOUTHERLY SURFACE
WINDS WILL INCREASE TO NEAR 15 KNOTS AT THE REGIONAL TERMINALS BY
11Z. LOW LEVEL WIND SHEAR WILL PREVAIL THROUGH AROUND 13Z...AS
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO NEAR 45 KNOTS AT 1500
FT. A SQUALL LINE OF HEAVY SHOWERS AND STRONG TO SEVERE
THUNDERSTORMS WILL APPROACH GNV BY AROUND 12Z...AND WILL PROGRESS
EASTWARD TO IMPACT THE DUVAL COUNTY TERMINALS...SSI...AND SGJ
BETWEEN 13Z-17Z. TEMPO IFR VISIBILITIES ARE EXPECTED DURING THIS
TIME PERIOD. WIND GUSTS IN EXCESS OF 50 KNOTS WILL BE POSSIBLE
WITHIN THIS QUICK MOVING ACTIVITY THROUGH 17Z. STRONG WEST TO
SOUTHWEST WINDS WILL CONTINUE THROUGH SUNSET...WITH FREQUENT GUSTS
TO NEAR 35 KNOTS EXPECTED AT ALL OF THE TERMINALS.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT OFFSHORE THROUGH 10 AM.
SMALL CRAFT ADVISORIES WILL GO INTO EFFECT FOR THE NEAR SHORE
WATERS AT 7 AM. A GALE WARNING WILL BE IN EFFECT FOR THE OFFSHORE
WATERS BEGINNING AT 10 AM THIS MORNING. A SQUALL LINE OF STRONG TO
SEVERE THUNDERSTORMS AHEAD OF A STRONG COLD FRONT WILL PROGRESS
INTO THE COASTAL WATERS BY THE MID-MORNING HOURS...EXITING THE
OFFSHORE WATERS BY THE MID-AFTERNOON HOURS. STRONG WIND GUSTS IN
EXCESS OF 50 KNOTS WILL BE POSSIBLE WITHIN STRONGER ACTIVITY.
FREQUENT GALE FORCE WIND GUSTS WILL CONTINUE OVER THE OFFSHORE
WATERS THROUGH THURSDAY MORNING...AND WILL BE POSSIBLE TODAY IN
THE NEAR SHORE WATERS. SEAS OFFSHORE WILL BUILD TO 7-10
FEET...WITH 4-6 FEET FOR THE NEAR SHORE WATERS. STRONG OFFSHORE
WINDS WILL PREVAIL THROUGH FRIDAY...WITH SCA CONDITIONS NEAR SHORE
EXPECTED THROUGH THURSDAY AND THROUGH AT LEAST THURSDAY NIGHT
OFFSHORE.

RIP CURRENTS: MODERATE RISK TODAY DUE TO PERSISTENT LONG PERIOD
EASTERLY SWELLS. LOW RISK EXPECTED THURSDAY THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  43  60  37 /  60   0   0   0
SSI  78  47  59  41 /  50   0   0   0
JAX  80  45  63  38 /  60   0   0   0
SGJ  80  48  63  41 /  60   0   0   0
GNV  76  44  63  38 /  60   0   0   0
OCF  77  46  63  39 /  60   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COASTAL DUVAL-COASTAL
     NASSAU-COLUMBIA-FLAGLER-GILCHRIST-HAMILTON-INLAND DUVAL-
     INLAND NASSAU-MARION-PUTNAM-ST. JOHNS-SUWANNEE-UNION.

GA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR WATERS
     FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60
     NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20
     TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM
     20 TO 60 NM.

     GALE WARNING FROM 10 AM THIS MORNING TO 10 AM EST THURSDAY FOR
     WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM
     20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE
     FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 3 PM EST THURSDAY FOR COASTAL WATERS
     FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
     COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL OUT 20 NM.

&&

NELSON/CORDERO/COMBS
Hazardous weather outlook, Feb 24, 4:20 AM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 AM EST WED FEB 24 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-250930-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
420 AM EST WED FEB 24 2016

...TORNADO WATCH IN EFFECT FOR ALL OF INLAND SOUTHEAST GEORGIA AND
PORTIONS OF NORTHEAST AND NORTH CENTRAL FLORIDA THROUGH 10 AM...

...WIND ADVISORY IN EFFECT BEGINNING AT 10 AM...

...GALE WARNING OFFSHORE BEGINNING AT 10 AM...

...SMALL CRAFT ADVISORY FOR THE NEAR SHORE WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PROGRESS
RAPIDLY EASTWARD ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE
VALLEY OF NORTHEAST FLORIDA DURING THE EARLY MORNING HOURS. THIS
LINE WILL MOVE ACROSS THE COASTAL COUNTIES AND NORTH CENTRAL
FLORIDA DURING THE MID TO LATE MORNING HOURS. DAMAGING WIND GUSTS
OF 60-80 MPH...HAIL...AND ISOLATED TORNADOES WILL BE THE PRIMARY
THREATS WITHIN STRONGER ACTIVITY THAT DEVELOPS. THE SQUALL LINE
WILL MOVE INTO THE COASTAL WATERS AROUND NOON...EXITING INTO THE
OFFSHORE WATERS DURING THE EARLY AFTERNOON HOURS.

STRONG SOUTHWEST TO WESTERLY WINDS WILL DEVELOP LATE THIS
MORNING...CONTINUING THROUGH AROUND SUNSET. SUSTAINED WIND SPEEDS
OF 20-30 MPH...WITH FREQUENT GUSTS OF 40-45 MPH...ARE EXPECTED. A
WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND
NORTHEAST AND NORTH CENTRAL FLORIDA FROM THE MID-MORNING HOURS
THROUGH SUNSET TONIGHT.

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT OFFSHORE THROUGH 10
AM...AND THEN A GALE WARNING WILL BE POSTED BEGINNING AT 10 AM AS
SOUTHWESTERLY WINDS STRENGTHEN...WITH FREQUENT GALE FORCE WIND
GUSTS ANTICIPATED. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT
BEGINNING AT 7 AM THIS MORNING FOR THE NEAR SHORE WATERS.

PERSISTENT LONG PERIOD EASTERLY OCEAN SWELLS WILL CREATE A
MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

GALE WARNINGS WILL REMAIN IN EFFECT FOR THE OFFSHORE WATERS
THROUGH THE MID-MORNING HOURS ON THURSDAY. A SMALL CRAFT ADVISORY
WILL REMAIN POSTED FOR THE NEAR SHORE WATERS THROUGH THURSDAY
AFTERNOON. STRONG OFFSHORE WINDS WILL CONTINUE THROUGH
FRIDAY IN THE OFFSHORE WATERS.

FROST WILL BE POSSIBLE AT INLAND LOCATIONS DURING THE EARLY
MORNING HOURS ON SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Special weather statement, Feb 24, 5:52 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 AM EST WED FEB 24 2016

GAZ132-134-136-149>152-163-241130-
CLINCH GA-WAYNE GA-BRANTLEY GA-BACON GA-PIERCE GA-ATKINSON GA-
WARE GA-COFFEE GA-
552 AM EST WED FEB 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...ATKINSON...NORTHWESTERN
BRANTLEY...WARE...BACON...SOUTHEASTERN COFFEE...SOUTHWESTERN WAYNE
AND NORTHERN CLINCH COUNTIES UNTIL 630 AM EST...

AT 551 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COGDELL TO 7 MILES
SOUTHEAST OF MANOR...AND MOVING NORTHEAST AT 70 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
WAYCROSS...ALMA...BLACKSHEAR...HOMERVILLE...PEARSON...PATTERSON...ARGYLE...
NICHOLLS...SCREVEN...OFFERMAN...DIXIE UNION...BRAGANZA...COGDELL...BRISTOL...
PEBBLE HILL...MANOR...JAMESTOWN...RAYBON...FORT MUDGE AND BOGGY BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3166 8249 3156 8225 3147 8215 3147 8213
      3152 8213 3137 8177 3101 8237 3101 8241
      3099 8242 3097 8244 3107 8297 3118 8297
      3119 8305 3123 8305
TIME...MOT...LOC 1051Z 224DEG 62KT 3116 8273 3105 8245

NELSON
Special weather statement, Feb 24, 6:27 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
627 AM EST WED FEB 24 2016

FLZ021>023-025-030>032-035>037-241230-
ALACHUA FL-BAKER FL-BRADFORD FL-INLAND DUVAL FL-GILCHRIST FL-CLAY FL-
UNION FL-COLUMBIA FL-PUTNAM FL-SUWANNEE FL-
627 AM EST WED FEB 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR UNION...BRADFORD...BAKER...
CLAY...SOUTHEASTERN SUWANNEE...NORTHEASTERN GILCHRIST...SOUTHWESTERN
DUVAL...COLUMBIA...NORTHWESTERN PUTNAM AND ALACHUA COUNTIES UNTIL 730
AM EST...

AT 627 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OBRIEN TO NEAR
ARCHER...AND MOVING NORTHEAST AT 50 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...LAKE CITY...GREEN COVE SPRINGS...STARKE...LAKE BUTLER...
KEYSTONE HEIGHTS...RAIFORD...WORTHINGTON SPRING...MELROSE...MIDDLEBURG...
ICHETUCKNEE SPRING...COLUMBIA...TAYLOR...ALACHUA...MACCLENNY...HIGH
SPRINGS...HAWTHORNE...ARCHER...FORT WHITE AND GLEN ST. MARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHEASTERN
FLORIDA AND SOUTHEASTERN GEORGIA.

LAT...LON 3058 8235 3057 8228 3049 8220 3038 8219
      3036 8216 3036 8206 3028 8205 3031 8201
      2988 8160 2948 8222 2948 8250 2986 8288
      2989 8288 2990 8292 2995 8293 2996 8295
      2999 8296 3006 8305
TIME...MOT...LOC 1127Z 225DEG 45KT 2999 8289 2950 8246

HESS
Special weather statement, Feb 24, 6:30 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 AM EST WED FEB 24 2016

GAZ136-151>153-241200-
INLAND GLYNN GA-WAYNE GA-BRANTLEY GA-PIERCE GA-
630 AM EST WED FEB 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...
NORTHWESTERN GLYNN...NORTHEASTERN BRANTLEY AND WAYNE COUNTIES UNTIL
700 AM EST...

AT 630 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BRISTOL TO NEAR THALMANN...AND MOVING NORTHEAST AT 75 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JESUP...GARDI...SCREVEN...OFFERMAN...DOCTORTOWN...EVERETT...BROADHURST...
MOUNT PLEASANT AND HORTENSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3167 8185 3165 8181 3166 8181 3161 8177
      3161 8175 3160 8175 3161 8174 3158 8170
      3156 8170 3154 8167 3150 8165 3147 8161
      3145 8163 3140 8158 3122 8182 3147 8219
      3148 8217 3147 8214 3152 8213 3172 8189
TIME...MOT...LOC 1130Z 231DEG 67KT 3151 8213 3131 8178

NELSON
Special weather statement, Feb 24, 6:44 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
644 AM EST WED FEB 24 2016

FLZ021-022-241215-
COLUMBIA FL-SUWANNEE FL-
644 AM EST WED FEB 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUWANNEE AND WEST
CENTRAL COLUMBIA COUNTIES UNTIL 715 AM EST...

AT 644 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCALPIN...OR 13 MILES SOUTH OF LIVE OAK...MOVING NORTHEAST AT 60 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...COLUMBIA...WELLBORN...OBRIEN...MCALPIN...FIVE POINTS...
WATERTOWN AND BRANFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHERN
FLORIDA.

LAT...LON 3034 8281 3015 8257 2994 8292 2996 8293
      2996 8295 2999 8296 3001 8298 3001 8300
      3003 8301 3006 8304 3006 8306 3008 8307
      3008 8308
TIME...MOT...LOC 1144Z 226DEG 51KT 3012 8290

HESS
Special weather statement, Feb 24, 6:55 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 AM EST WED FEB 24 2016

GAZ134>136-151-241230-
WAYNE GA-BACON GA-APPLING GA-PIERCE GA-
655 AM EST WED FEB 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIERCE...APPLING...
CENTRAL BACON AND NORTHWESTERN WAYNE COUNTIES UNTIL 730 AM EST...

AT 655 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALMA...MOVING NORTHEAST AT 60 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.

LOCATIONS IMPACTED INCLUDE...
BAXLEY...ALMA...SURRENCY...ODUM AND NEW LACY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR SOUTHEASTERN
GEORGIA.

LAT...LON 3191 8223 3190 8219 3190 8214 3189 8213
      3189 8211 3186 8212 3182 8204 3182 8201
      3179 8199 3179 8196 3176 8194 3176 8191
      3173 8191 3171 8188 3145 8220 3156 8255
      3193 8227
TIME...MOT...LOC 1155Z 224DEG 54KT 3158 8244

NELSON
Special weather statement, Feb 24, 6:55 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 AM EST WED FEB 24 2016

FLZ030-031-036-241230-
ALACHUA FL-BRADFORD FL-UNION FL-
655 AM EST WED FEB 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION...BRADFORD AND
NORTHWESTERN ALACHUA COUNTIES UNTIL 730 AM EST...

AT 655 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALACHUA...OR NEAR WORTHINGTON SPRING...MOVING NORTHEAST AT 45 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.

LOCATIONS IMPACTED INCLUDE...
STARKE...LAKE BUTLER...RAIFORD...WORTHINGTON SPRING...ALACHUA...HIGH
SPRINGS...WORTHINGTON SPRINGS...GROVES...BEASLEY...NEW RIVER...SAMPSON...
LAWTEY...LA CROSSE...BROOKER...JOHNSTOWN...ELLERBEE AND DUKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHERN
FLORIDA.

LAT...LON 2987 8259 2989 8259 2990 8258 2991 8258
      2993 8255 2993 8253 2994 8253 3014 8225
      3014 8215 3001 8205 2994 8205 2973 8250
      2986 8260
TIME...MOT...LOC 1155Z 236DEG 38KT 2985 8249

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:10 AM ESTWind AdvisoryJAXBaker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more16 hr
Feb 24, 2:33 AM ESTGale WarningJAX31 hr
Feb 24, 5:12 AM ESTSpecial Weather StatementJAXBaker, Columbia, Hamilton, Suwannee48 min
Feb 24, 5:20 AM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee40 min
Feb 24, 5:42 AM ESTSpecial Weather StatementJAXColumbia, Gilchrist48 min
Feb 24, 5:54 AM ESTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist51 min
Feb 24, 6:27 AM ESTSpecial Weather StatementJAXAlachua, Baker, Bradford, Clay, Columbia, Union63 min
Feb 24, 6:44 AM ESTSpecial Weather StatementJAXSuwannee31 min
Feb 24, 6:55 AM ESTSpecial Weather StatementJAXBradford, Union35 min
Feb 24, 7:22 AM ESTSpecial Weather StatementJAXDuval, Nassau38 min
Feb 24, 7:25 AM ESTSpecial Marine WarningJAX3 hr
Feb 24, 7:36 AM ESTSevere Thunderstorm WarningJAXBradford, Clay, Duval39 min
Feb 24, 7:38 AM ESTSpecial Weather StatementJAXMarion67 min
Feb 24, 8:15 AM ESTSpecial Weather StatementJAXDuval, Nassau45 min
Feb 24, 8:41 AM ESTSevere Thunderstorm WarningJAXMarion49 min
Feb 24, 8:59 AM ESTSpecial Weather StatementJAXFlagler, Putnam61 min
Feb 24, 9:20 AM ESTSpecial Marine WarningJAX115 min
Feb 24, 9:57 AM ESTSpecial Weather StatementJAXFlagler33 min
Feb 24, 12:15 PM ESTSpecial Weather StatementJAXPutnam45 min
Feb 24, 2:08 PM ESTSpecial Marine WarningJAX2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.